Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

January 28, 2016Broward County, Florida

NWS Miami, FL issued this special weather statement at Jan 28, 2016, 8:49 AM EST for Broward County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 28, 2016, 8:49 AM EST (13:49 UTC)
Expired
Jan 28, 2016, 9:30 AM EST
In force
41 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 35 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 1.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

693 
WWUS82 KMFL 281349
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
849 AM EST THU JAN 28 2016
 
FLZ071>073-281430-
INLAND MIAMI-DADE COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
849 AM EST THU JAN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR SOUTH CENTRAL BROWARD AND NORTH CENTRAL MIAMI-DADE COUNTIES UNTIL
930 AM EST...

* AT 847 AM EST...DOPPLER RADAR WAS TRACKING A STRONG STORM WITH
  ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD 9 MILES SOUTHWEST
  OF INTERSECTION KROME AND U.S. 27...OR 14 MILES SOUTHWEST OF
  MIRAMAR...MOVING NORTHEAST AT 20 MPH.

THIS STRONG STORM WILL BE NEAR...  
  INTERSECTION KROME AND U.S. 27 AROUND 920 AM EST.
  PEMBROKE PINES AROUND 930 AM EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. STAY INFORMED AND ALERT IN CASE
WARNINGS BECOME NECESSARY.

&&

LAT...LON 2583 8060 2592 8065 2609 8041 2587 8040
TIME...MOT...LOC 1347Z 236DEG 16KT 2589 8057 

$$

PS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jan 28, 6:12 AM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Jan 28, 6:12 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
612 AM EST THU JAN 28 2016

.AVIATION...

FOR THE SHORT TERM...SHOWERS CONTINUE TO STREAM NORTHEASTWARD ACROSS
THE SOUTH FLORIDA PENINSULA THIS MORNING WITH ONLY ISOLATED
THUNDERSTORM ACTIVITY THUS FAR. MOST OF THE TERMINALS WILL
EXPERIENCE LIGHT SHOWERS DURING THE MORNING HOURS WITH LOW
STRATUS NEAR 1 KFT TO 1500 FT POSSIBLE AND BRIEF PERIODS OF MVFR
TO NEAR IFR CONDITIONS WITH SHOWERS. LATEST GUIDANCE STILL
INDICATES ACTIVE CONVECTION AGAIN TODAY...POSSIBLY STARTING IN THE
NORTHWEST INTERIOR REGION LATER IN THE MORNING THEN ACROSS THE
REMAINDER OF THE PENINSULA MID-MORNING TO EARLY AFTERNOON WITH ALL
TERMINALS ASSIGNED VCTS BY 14Z OR 15Z...WITH THE OBVIOUS
UNCERTAINTY ON THE TIMING. A SLIGHT CHANCE OF SEVERE WEATHER
CONTINUES ACROSS THE REGION TODAY. GUIDANCE CONSISTENTLY
INDICATING STRONGER SOUTHWESTERLY WINDS BUILDING INTO THE REGION
AROUND 14-16Z DEPENDING ON THE TERMINAL. ACTIVE CONVECTION COULD
CONTINUE INTO THE EARLY EVENING HOURS WITH A CLEARING TREND
FORECAST AFTER 00Z THIS EVENING.

60

&&

.PREV DISCUSSION... /ISSUED 417 AM EST THU JAN 28 2016/

DISCUSSION...

SIMILAR TO YESTERDAY AT THIS TIME, WE WILL ONCE AGAIN BE WATCHING
THE EVOLUTION OF THUNDERSTORMS MOVING ACROSS THE GULF OF MEXICO, AS
LOW PRESSURE MOVES INTO THE EASTERN GULF, ALONG THE STALLED OUT
BOUNDARY. SHOWERS AND SOME EMBEDDED THUNDERSTORMS WILL FIRST AFFECT
THE WEST COAST AND NORTHWEST INTERIOR THIS AM. THE SOUTHERN EDGE
OF THIS LINE, NOW MOVING THROUGH THE WATERS OFF MAINLAND MONROE,
WILL NEED TO BE MONITORED CLOSELY, AS IT MOVES INTO BROWARD AND
MIAMI- DADE LATER THIS MORNING. THIS LINE COULD INTENSIFY AS IT
MOVES ACROSS THE PENINSULA TOWARDS BROWARD/MIAMI-DADE. 0-1 KM HELICITY AGAIN
SUPPORTS ROTATION AND POSSIBLE SPINUPS/ISOLATED WATERSPOUTS/TORNADOES
AS ACTIVITY CROSSES THE WEST COAST THIS AM AND MOVES EAST ACROSS
THE PENINSULA.

SHRTWV AND 140KT JET CROSSING FL LATER TODAY WILL FINALLY PUSH
THE FRONT THROUGH SOUTH FL THIS EVENING. LATER TODAY, MODELS HAVE
SLOWED DOWN ARRIVAL OF COLD FRONT ACROSS SOUTH FL. THIS WILL GIVE
THE SOUTHERN HALF OF THE REGION A FEW MORE HOURS OF HEATING AND
INCREASED INSTABILITY. WITH WINDS BECOMING MORE UNIDIRECTIONAL AND
VEERING NEAR THE SURFACE, LLVL HELICITY WILL DECREASE SOMEWHAT.
STILL THOUGH, ENOUGH TURNING IS LEFT IN THE WIND PROFILE FOR AN
ISOLATED TORNADO WITHIN THE MAIN SQUALL LINE WITH THE FRONT LATE
THIS AFTERNOON. WE COULD BE LOOKING AT AN AREA OF DAMAGING WINDS
WITHIN THE LINE CONSIDERING 40 KT LLVL JET/0-6KM SHEAR OF 45 M/S
IN THE MIA RAP SOUNDING FOR LATE THIS PM. AS USUAL, MITIGATING
FACTOR IN ALL OF THIS IS HOW MUCH RAIN FALLS THIS MORNING ACROSS
EXTREME SOUTH FL WITH SHOWERS CURRENTLY OVER THE GULF. SPC HAS
CONTINUED THE MARGINAL RISK FOR SOUTH FL. VERY WELL COULD BE
ANOTHER ACTIVE SEVERE WEATHER DAY ACROSS THE REGION.

WINDS WILL BE GUSTY LATE THIS MORNING AND AFTERNOON, ESPECIALLY
ACROSS THE SOUTHERN HALF. BUFKIT MOMENTUM TRANSFER DOES HAVE 25-30
KT GUSTS AT THE TOP OF THE MIXED LAYER. WIND GUSTS MAY BE NEAR
ADVISORY CRITERIA AT TIMES, ESPECIALLY WITH BREAKS/THINNING OF THE
CLOUD COVER.

NOT TO BE LOST IN ALL OF THIS, IS ADDITIONAL HEAVY RAINFALL WHICH
CAN LEAD TO PERHAPS MORE WIDESPREAD URBAN STREET FLOODING TODAY.
HEFTY RAINFALL TOTALS FROM YESTERDAY, 4-6" IN SOME SPOTS AND
HIGHLY ANOMALOUS PWATS/SPECIFIC HUMIDITY/WV MOISTURE TRANSPORT,
NECESSITATES A FLOOD WATCH FOR MOST OF THE CWA. FOR NOW, MIAMI-
DADE WILL BE LEFT OUT OF THE WATCH, CONSIDERING LOWER TOTALS
YESTERDAY. BUT A SLOW MOVING LINE OF HEAVY THUNDERSTORMS MAY BE
REASON ENOUGH TO EXTEND THE WATCH FURTHER SOUTH LATER TODAY.

MUCH COOLER AND DRIER AIR BEHIND THE FRONT COULD PUT THE NORTHWEST
INTERIOR AND COLLIER COUNTIES INTO THE LOWER 40S FOR LOWS SATURDAY
MORNING. SURFACE HIGH PRESSURE IS OVER THE STATE FOR MUCH OF THE
UPCOMING WEEKEND. TEMPS REBOUND QUICKLY ON SUNDAY WITH MOISTURE
INCREASING ALONG EXTREME SOUTH FL BY MONDAY WITH SOME SHOWERS COMING
NORTH FROM THE KEYS. NEXT FRONT PROGGED FOR THE MIDDLE OR END OF
NEXT WEEK, WITH SOME DISAGREEMENT BETWEEN THE EC AND THE GFS
REGARDING THE STRENGTH OF RIDGING OVER SOUTH FL, LEADS TO
UNCERTAINTY REGARDING THE AMOUNT OF PRECIP ALONG THE FRONT AND THE
DEPTH OF COOLER AIR BEHIND IT.

MARINE...

WINDS WILL INCREASE IN ASSOCIATION WITH THE COLD FRONTAL PASSAGE
THU AFTERNOON AND EVENING. A SMALL CRAFT ADVISORY HAS BEEN ISSUED.
STRONG THUNDERSTORMS WILL BE POSSIBLE IN BOTH THE ATLANTIC AND
GULF WATERS TODAY WITH LOCALLY HIGHER SEAS AND WINDS. SEAS WILL
BUILD BEHIND THE FRONT, ESPECIALLY IN THE GULF WITH HAZARDOUS SEAS
TO NEAR 7 FEET POSSIBLE THU NIGHT. HIGH PRESSURE ARRIVES TO FINISH
THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  80  58  72  48 /  90  40  10   0
FORT LAUDERDALE  81  57  72  52 /  80  70  10   0
MIAMI            81  61  72  52 /  80  70  10   0
NAPLES           75  56  68  46 /  90  20  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THIS EVENING FOR FLZ067-068-071-072-168-172.

     FLOOD WATCH THROUGH THIS EVENING FOR FLZ063-066-069-070.

AM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST
     SATURDAY FOR AMZ630-650-651-670-671.

GM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 1 PM EST
     SATURDAY FOR GMZ656-657-676.

&&

SHORT TERM...
LONG TERM....
AVIATION...60/BD
Hazardous weather outlook, Jan 28, 5:01 AM EST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
501 AM EST THU JAN 28 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
282215-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
501 AM EST THU JAN 28 2016

...SEVERE THUNDERSTORMS/HEAVY RAINFALL POSSIBLE ONCE AGAIN TODAY...
...FLOOD WATCH FOR MUCH OF THE FORECAST AREA...
...SMALL CRAFT ADVISORIES IN EFFECT LATER TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: DAMAGING WIND GUSTS AND ISOLATED TORNADOES ARE THE
MAIN THREATS WITH POTENTIAL SEVERE WEATHER TODAY. THE STORM
PREDICTION CENTER HAS CONTINUED THE MARGINAL RISK FOR THE ENTIRE
AREA. STORMS WILL MOVE ACROSS THE PENINSULA THIS MORNING FROM THE
GULF WATERS. A LINE OF THUNDERSTORMS IS EXPECTED LATER THIS
AFTERNOON AS THE COLD FRONT APPROACHES. DAMAGING WIND GUSTS MAY
OCCUR ALONG THIS LINE, ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED
OUT.

TORNADOES: ISOLATED TORNADOES ARE POSSIBLE TODAY ACROSS THE
REGION.

WIND: DAMAGING WIND GUSTS TO 65 MPH ARE POSSIBLE WITH
THUNDERSTORMS TODAY. A SMALL CRAFT ADVISORY WILL GO INTO EFFECT
LATER TODAY FOR THE GULF AND ATLANTIC WATERS WITH SUSTAINED WINDS
NEAR 25 MPH. IN ADDITION, WINDS MAY GUST TO NEAR 40 MPH OUTSIDE
OF SHOWERS AND THUNDERSTORMS ACROSS EXTREME SOUTH FLORIDA TODAY.
A WIND ADVISORY MAY BECOME NECESSARY LATER THIS MORNING.

WATERSPOUTS: ISOLATED WATERSPOUTS ARE POSSIBLE, ESPECIALLY WITH
THE STRONGEST THUNDERSTORMS ACROSS THE GULF AND ATLANTIC WATERS,
INCLUDING LAKE OKEECHOBEE.

FLOODING: A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF THE AREA.
HEAVY RAINFALL IS POSSIBLE AGAIN TODAY AS LOW PRESSURE MOVES ALONG
A STALLED FRONT THIS MORNING, AND THEN AGAIN WITH A LINE OF STRONG
THUNDERSTORMS POSSIBLE LATER THIS AFTERNOON. HEAVY RAINFALL FROM
YESTERDAY, WILL MAKE FLOOD PRONE AREAS AND ROADWAYS MORE
SUSCEPTIBLE TO HIGH WATER TODAY.

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE
ATLANTIC AND GULF BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORIES REMAIN IN EFFECT THROUGH FRIDAY AND
HAZARDOUS SEAS ARE EXPECTED.

APPARENT TEMPERATURES MAY FALL BELOW 45F ACROSS PARTS OF THE
INTERIOR AND WEST COAST SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jan 28, 5:32 AM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
532 AM EST THU JAN 28 2016

FLZ069-070-075-281115-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
532 AM EST THU JAN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
SOUTHEASTERN COLLIER AND NORTHWESTERN MAINLAND MONROE COUNTIES UNTIL
615 AM EST...

* AT 532 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR CHOKOLOSKEE...MOVING NORTHEAST AT 40 MPH.

* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
  STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  OCHOPEE...MONROE STATION...CHOKOLOSKEE...EVERGLADES CITY...OASIS
  RANGER STATION...PLANTATION ISLAND AND BIG CYPRESS NATIONAL
  PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2605 8115 2583 8095 2561 8124 2568 8129
      2572 8122 2570 8121 2570 8119 2569 8120
      2569 8119 2571 8118 2577 8125 2576 8126
      2577 8126 2578 8127 2580 8127 2580 8134
      2583 8136 2581 8136 2585 8139
TIME...MOT...LOC 1031Z 228DEG 37KT 2575 8129

DD
Special weather statement, Jan 28, 8:49 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
849 AM EST THU JAN 28 2016

FLZ071>073-281430-
INLAND MIAMI-DADE COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
849 AM EST THU JAN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR SOUTH CENTRAL BROWARD AND NORTH CENTRAL MIAMI-DADE COUNTIES UNTIL
930 AM EST...

* AT 847 AM EST...DOPPLER RADAR WAS TRACKING A STRONG STORM WITH
  ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD 9 MILES SOUTHWEST
  OF INTERSECTION KROME AND U.S. 27...OR 14 MILES SOUTHWEST OF
  MIRAMAR...MOVING NORTHEAST AT 20 MPH.

THIS STRONG STORM WILL BE NEAR...
  INTERSECTION KROME AND U.S. 27 AROUND 920 AM EST.
  PEMBROKE PINES AROUND 930 AM EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. STAY INFORMED AND ALERT IN CASE
WARNINGS BECOME NECESSARY.

&&

LAT...LON 2583 8060 2592 8065 2609 8041 2587 8040
TIME...MOT...LOC 1347Z 236DEG 16KT 2589 8057

PS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 7:24 PM ESTSpecial Marine WarningMFL66 min
Jan 28, 3:53 AM ESTFlood WatchMFLBroward, Collier, Glades, Hendry, Palm Beach17 hr
Jan 28, 4:02 AM ESTSpecial Marine WarningMFL43 min
Jan 28, 4:05 AM ESTSmall Craft AdvisoryMFL33 hr
Jan 28, 4:33 AM ESTSpecial Marine WarningMFL42 min
Jan 28, 4:51 AM ESTSpecial Marine WarningMFL24 min
Jan 28, 5:14 AM ESTSpecial Marine WarningMFL61 min
Jan 28, 5:17 AM ESTSpecial Marine WarningMFL58 min
Jan 28, 5:32 AM ESTSpecial Weather StatementMFLMonroe43 min
Jan 28, 6:09 AM ESTSpecial Marine WarningMFL51 min
Jan 28, 9:17 AM ESTSpecial Weather StatementMFLBroward43 min
Jan 28, 10:35 AM ESTTornado WarningMFLPalm Beach13 min
Jan 28, 10:44 AM ESTSpecial Marine WarningMFL91 min
Jan 28, 10:52 AM ESTSpecial Marine WarningMFL38 min
Jan 28, 11:10 AM ESTSpecial Marine WarningMFL35 min
Jan 28, 12:16 PM ESTSpecial Marine WarningMFL29 min
Jan 28, 12:47 PM ESTSpecial Marine WarningMFL88 min
Jan 28, 2:28 PM ESTRiver Flood WarningMFLGlades5 days
Jan 28, 4:35 PM ESTSpecial Marine WarningMFL55 min
Jan 28, 5:26 PM ESTSpecial Marine WarningMFL64 min
Jan 28, 6:04 PM ESTSpecial Weather StatementMFLCollier41 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.